Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

147 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes tremors in arms and legs after taking Celexa?

Answered by
Dr.
Dr. Chintan Solanki

Psychiatrist

Practicing since :2007

Answered : 2406 Questions

default
Posted on Mon, 25 Aug 2014 in Eating Disorders
Question: Hello,
So, today is 2 weeks since i started celexa 30 mg, but I have been taking it for 6 weeks total, starting with 5,10,20 mg.
I'm getting something that feels like mild inside tremors/shakiness in my legs and arms. It is not noticeable, but i can feel it. If i take a klonopin, it goes away
I never had this before i started celexa and it freaks me out.
Is it something to worry about, or my body is trying to adjust to my new dose? Will it improve if i give it more time?
Thank you so much for answering....
doctor
Answered by Dr. Chintan Solanki 2 hours later
Brief Answer:
Nothing to worry but Medicine shuoldbe changed

Detailed Answer:
Hi XXXX,
Thanks for using Healthcaremagic.
You are taking cetalopram in 30 mg dose. This medicine may induce some anxiety or panic symptoms in some patients.As you are feeling tremors after starting celexa only, it is suggestive of side effect.
Optimum dose is 40 mg of celexa so in future you will be in need of more dose.So this tremors may affect more. One more thing is this tremors relieved by clonazepam(klonopin- an anti anxiety medicine), so it is celexa induce anxiety.
If I were your treating doctor I would like to change medicine from citalopram to escitalopram or sertraline.
If you can tell me that "for what you have XXXXXXX given celexa", I can suggest you another alternative medicines for your problem.
Hope I have answered your query, I will be happy to here from you if another query.
Regards,Dr.Chintan Solanki.
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Chintan Solanki 22 minutes later
Thank you very much...
I am taking celexa for generalized anxiety disorder.
doctor
Answered by Dr. Chintan Solanki 2 hours later
Brief Answer:
CBT is an alternative

Detailed Answer:
Thanks for info XXXX.
In generalised anxiety disorder psychotherapy and behaviour therapy are quite helpful particularly Cognitive Behavior Therapy(CBT).
With help of above alternative even you can be cured and live without medicines.

For generalised anxiety disorder I prefer Paroxetine contrlled release with some anti anxiety like clonazepam or etizolam.
So search professional for above therapy and move forward.
All the best.
Regards.
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
default
Follow up: Dr. Chintan Solanki 9 hours later
Thank you very much...should i give this dose 2 more weeks, for a total of 4 weeks and see if it gets better?
I will start CBT and accupuncture next week.
Also, how can i tell if the dose is too high or too low? Should i go back to 20 mg and see if it helps?
Thanks again
doctor
Answered by Dr. Chintan Solanki 6 minutes later
Brief Answer:
See below

Detailed Answer:
Hello XXXX
Dose high or low is depend on individual improvement.

Yes you van try low dose and if on 20 mg you are better in your anxiety disorder without any side effects , you can continue.

And yes it's good move to have psychotherapy.

All the best and get well soon.
Regards.
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Chintan Solanki 3 hours later
Thanks again...
One more question...i spent 1 month on 20 mg, and i was still getting anxiety and side effects.
Now it has been 2 weeks on 30, and just experienced an anxiety attack, i had to take 0.5 klonopin to calm down.
Do you think i should go to 40 instead or stay longer on 30?
I am very discouraged right now!
Thanks a lot for your XXXXXXX
e
doctor
Answered by Dr. Chintan Solanki 7 hours later
Brief Answer:
changing of medicine would be better

Detailed Answer:
Hi XXXX
You can go for 40 and see if there is further improvement.

However if I were your treating doctor, I would like to change medicine from celexa to paroxetine or sertraline.
So discuss with your treating doctor about my suggestion and change treatment approach accordingly.

Regards,Dr.Chintan Solanki.
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
default
Follow up: Dr. Chintan Solanki 14 hours later
Thank you! I definetly will discuss this with my gp.
Do you think i should wait another week on 30, or go to 40 for couple of weeks and then, if things dont improve just change the treatment?
What is your oppinion.
You have been such a great help...thank you!
doctor
Answered by Dr. Chintan Solanki 1 hour later
Brief Answer:
do not wait

Detailed Answer:
Frankly speaking if I were your treating doctor,I would like to change the medicines.I would not like that patient suffers from uncomfortable side effects.
I hope XXXX that you would be better after changing treatment.
Wishing you good health & take care.
Regards,Dr.Chintan Solanki.
Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
default
Follow up: Dr. Chintan Solanki 22 minutes later
Hello and thank you very much. I will talk to my doctor about changing treatment. I read that stertraline (Zoloft) has better reviews than paroxetine. Do you agree, for my anxiety?
Thank you
doctor
Answered by Dr. Chintan Solanki 6 minutes later
Brief Answer:
yes sertraline is good alternative

Detailed Answer:
Yes XXXX ,in females I also generally prefer sertraline. Paroxetine is more potent but with more side effects then sertaline.
So zoloft will be good option for you.
Have a good health.
Regards.
Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,   ,  
Treatment/Therapy

Recent questions on  Zoloft

doctor1 MD

I am 52 years old and have been on Zoloft 50 mill for 3 months and then my psychiatrist added 20 mill of generic adderall. My hair has become dry and I have been losing about 50 or so strands of hair a day. I can tell my hair is thinning and not as soft as it used to be. It tangles a lot and is frizzy?

doctor1 MD

I am looking for a psychiatrist or neuro psychiatrist familiar with traumatic brain injury for my adult daughter . Her current psychiatrist has been basically missing/unavailable for two weeks with no answering service and a broken answering machine with no ability to leave a message. She currently takes Zoloft, Trazadone (sp) and neurotin. She needs a new prescription for Zoloft immediately. We need HELP ! Prefer a doctor in the Oakland/Berkeley/Montclair area.

doctor1 MD

I have Irritable Bowel Syndrome with diarrhea. Zoloft is the only thing that has seemed to help with the painful symptoms. I am pregnant now & cant take my zoloft. The first few months i still had my IBS symptoms like normal, but now in the 8th month.. my symptoms have completely cleared up! I am wondering if this could help determine what causes my IBS since it seems to be gone right now?

doctor1 MD

I am a 57 year old female who has been experiencing extreme episodes of sweating lasting sometimes for a couple of hours. Hair dripping. Feel tired most of the time. Dr. just took me off Zoloft thinking that may be causing the extreme sweating. I had been on 100mg of Zoloft for about 13 years. I also take Wellbutrin XL 300. My A1C was 6.1. Doctor doesn't seemed concerned with A1C. I just don't know what can be causing such extreme sweating. Any ideas? Thanks, Marilyn

doctor1 MD

HI I am experiencing cramps in my calves. It just started about a week ago and getting worse. I have been doing stretches and doesn't seem to work. My doctor switched me from lexapro to zoloft , could the zoloft be doing this or is this a vitamin...

doctor1 MD

Hi, I take 200 mg Zoloft and 20 mg abilify . I’m planning on getting high. Is it okay to take my medication right before getting high, or after getting high? Or it doesn’t matter? It don’t want to risk death that’s why. I don’t want to risk death

doctor1 MD

Hi! I recently started taking zoloft for anxiety and have found it to be very very helpful to me. One thing, however, is that it seems to cause a great deal of GI problems for me. I am taking severe severe bloating , gas, indigestion and some...